MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK® 15 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK® 15 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 15
Medical Device Problem Codes Failure to Charge (1085); Connection Problem (2900)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physio-control evaluated the customer's device and was unable to duplicate the reported issue.After completing other unrelated repairs, proper device operation was observed through functional and performance testing.The device was returned to the customer for use.Physio-control performed a clinical review of the reported patient event and concluded that the device use did not contribute to the outcome of the patient.This was determined by the review of the downloaded electronic event record showing the patient was in a non-shockable rhythm for the duration of the event.The cause of the reported issue could not be determined.
 
Event or Problem Description
The customer contacted physio-control to report that they were using this device on a patient and the device did not recognize the defibrillation electrodes connected to the patient and would not charge defibrillation energy.They tried another set of defibrillation electrodes, but the device would still not charge.They switched to a back up device and were able to monitor the patient while performing cpr.The customer advised physio-control that the patient involved in the reported event is deceased.
 
Additional Manufacturer Narrative
Physio downloaded the device's electronic records from the event for review and determined that the likely cause of the reported issue was due to the user not selecting the paddles lead on the device.This resulted in the user not being able to view the patient's ecg through the defibrillation electrodes.
 
Event or Problem Description

Brand Name
LIFEPAK® 15 DEFIBRILLATOR/MONITOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key8786994
Report Number0003015876-2019-01203
Device Sequence Number14023546
Product Code MKJ
UDI-Device Identifier00883873988114
UDI-Public00883873988114
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15
Device Catalogue Number99577-000037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2019
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date09/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR